Custom Search

News

Sunday 01 June 2003

Retrospective analysis of adverse drug reactions to bronchodilators observed in two pulmonary divisions of Catanzaro, Italy.

By: Gallelli L, Ferreri G, Colosimo M, Pirritano D, Flocco MA, Pelaia G, Maselli R, De Sarro GB.

Pharmacol Res 2003 Jun;47(6):493-9

We retrospectively analysed the adverse drug reactions (ADRs) associated with bronchodilator therapy and reported over a 7-year period, from January 1995 to December 2001, in clinical notes of two Pulmonary division of "Mater Domini" University Hospital and "Pugliese-Ciaccio" Hospital, both located in Catanzaro, Italy.Bronchodilators were responsible for 45 (18.5%) out of 243 episodes of ADRs. Theophylline was the drug most involved in ADRs (53.4%), and skin was the body system most susceptible to ADRs induced by all bronchodilators (47.7%). We determined that the drug-ADR relationship was certain in 73% of the reports; withdrawal of the suspected drug led to recovery in 86% of cases. In conclusion, this retrospective evaluation demonstrated that bronchodilators are a common cause of ADRs in hospitalised patients and, therefore, drug surveillance can successfully identify adverse events related with drug administration in hospitalised patients.

Use of this site is subject to the following terms of use